Alert archive / Nebraska / Wind Chill Advisories in 2015

Wind Chill Advisory 3, NWS North Platte, NE

January 8, 201510 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 8, 2015, 3:18 PM CST for 10 counties in Nebraska. It took effect at Jan 9, 2015, 3:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2015, 3:18 PM CST (21:18 UTC)
In effect from
Jan 9, 2015, 3:00 AM CST
Expired
Jan 9, 2015, 10:00 AM CST
In force
7 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 45 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2015-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2015-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WWUS43 KLBF 082118
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 PM CST THU JAN 8 2015

...STRONG WINDS TO CREATE BLOWING SNOW INTO THIS EVENING...

.A COLD FRONT DROPPING SOUTH ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA TODAY WILL BRING STRONG NORTHWEST WINDS TO THE AREA. IN
COMBINATION WITH EXISTING SNOW COVER AND THE CHANCE OF A FEW SNOW
SHOWERS...THE WIND WILL BLOW THE SNOW AROUND AND REDUCE
VISIBILITIES THIS AFTERNOON AND EVENING...PRIMARILY ACROSS
NORTHERN NEBRASKA. VISIBILITIES AS LOW AS ONE QUARTER MILE AT
TIMES ARE POSSIBLE...WITH LOCALIZED OPEN AREAS EXPERIENCING LOWER
THAN ONE QUARTER MILE.

NEZ004>010-094-091130-
/O.NEW.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/
/O.CON.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY...
MERRIMAN...KILGORE
318 PM CST THU JAN 8 2015 /218 PM MST THU JAN 8 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM
MST/ THIS EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO
10 AM CST /9 AM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
10 AM CST /9 AM MST/ FRIDAY. A WINTER WEATHER ADVISORY REMAINS IN
EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EARLY
  EVENING HOURS. THESE WINDS WILL CREATE BLOWING SNOW AND
  LOCALIZED NEAR BLIZZARD CONDITIONS. THE BLOWING SNOW CONDITIONS
  WILL BEGIN TO IMPROVE TOWARD MID EVENING...BUT BITTER COLD WIND
  CHILLS WILL THEN DEVELOP AS TEMPERATURES DROP BELOW ZERO. 

* SNOW ACCUMULATIONS...LITTLE OR NO NEW SNOW ACCUMULATION IS 
  EXPECTED...BUT A FEW SNOW SHOWERS WILL COMBINE WITH BLOWING 
  SNOW TO REDUCE VISIBILITY FURTHER. 

* WIND...SUSTAINED NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS TO 50
  MPH AT TIMES. WINDS WILL DECREASE SOME BY MID EVENING...BUT WILL
  STILL BE STRONG ENOUGH TO CREATE BITTER COLD WIND CHILLS.  

* IMPACTS...STRONG NORTHWEST WINDS WILL BLOW EXISTING SNOW COVER
  AROUND AND WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT
  TIMES...MAINLY IN OPEN AREAS. TRAVEL WILL BECOME DIFFICULT AND
  POSSIBLY DANGEROUS. ANY SNOW SHOWERS THAT FALL WILL COMBINE WITH
  THE BLOWING SNOW TO FURTHER REDUCE VISIBILITY. LATER
  TONIGHT...WIND CHILLS WILL CAUSE FROSTBITE TO OCCUR IN 30
  MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ023-024-091130-
/O.NEW.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/
GRANT-HOOKER-
INCLUDING THE CITIES OF...HYANNIS...MULLEN
218 PM MST THU JAN 8 2015

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY.

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY.

* WIND CHILL VALUES...FROM 20 BELOW TO NEAR 30 DEGREES BELOW ZERO. 

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ025>029-038-090300-
/O.CON.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/
THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
318 PM CST THU JAN 8 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE 
  EARLY EVENING HOURS. THESE WINDS WILL CREATE BLOWING SNOW AND 
  LOCALIZED NEAR BLIZZARD CONDITIONS. CONDITIONS WILL BEGIN TO 
  IMPROVE TOWARD MID EVENING. 

* SNOW ACCUMULATIONS...LITTLE OR NO NEW SNOW ACCUMULATION IS 
  EXPECTED...BUT A FEW SNOW SHOWERS WILL COMBINE WITH BLOWING 
  SNOW TO REDUCE VISIBILITY FURTHER. 

* WIND...SUSTAINED NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS TO 
  50 MPH AT TIMES. 

* IMPACTS...STRONG NORTHWEST WINDS WILL BLOW EXISTING SNOW COVER
  AROUND AND WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS AT
  TIMES...MAINLY IN OPEN AREAS. TRAVEL WILL BECOME DIFFICULT AND
  POSSIBLY DANGEROUS. ANY SNOW SHOWERS THAT FALL WILL COMBINE WITH
  THE BLOWING SNOW TO FURTHER REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

TAYLOR
4 follow-up statements
449 
WWUS43 KLBF 090115 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CST THU JAN 8 2015

...STRONG WINDS TO CREATE BLOWING SNOW INTO THIS EVENING...

.A COLD FRONT DROPPING SOUTH ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA TODAY WILL BRING STRONG NORTHWEST WINDS TO THE AREA. IN
COMBINATION WITH EXISTING SNOW COVER AND THE CHANCE OF A FEW SNOW
SHOWERS...THE WIND WILL BLOW THE SNOW AROUND AND REDUCE
VISIBILITIES THIS EVENING...PRIMARILY ACROSS NORTHERN NEBRASKA.
VISIBILITIES AS LOW AS ONE QUARTER MILE AT TIMES ARE
POSSIBLE...WITH LOCALIZED OPEN AREAS EXPERIENCING LOWER THAN ONE
QUARTER MILE.

NEZ005>010-090300-
/O.CAN.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/
/O.CON.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL
715 PM CST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
FRIDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT
FROM 3 AM TO 10 AM CST FRIDAY. 

* WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ025>029-038-090215-
/O.CAN.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/
THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...BROKEN BOW
715 PM CST THU JAN 8 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

WIND SPEEDS AND BLOWING SNOW HAVE DIMINISHED ENDING THE THREAT OF
WINTER WEATHER THIS EVENING.

$$

NEZ004-094-090300-
/O.CON.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/
/O.CON.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN...
KILGORE
615 PM MST THU JAN 8 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO
9 AM MST FRIDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL DIMINISH THIS EVENING
  ENDING THE BLOWING SNOW. DANGEROUS WIND CHILL READINGS ARE
  EXPECTED AFTER MIDNIGHT.

* SNOW ACCUMULATIONS...LITTLE OR NO NEW SNOW ACCUMULATION IS 
  EXPECTED...BUT A FEW SNOW SHOWERS WILL COMBINE WITH BLOWING 
  SNOW TO REDUCE VISIBILITY FURTHER. 

* WIND...NORTHERLY WIND GUSTS TO 50 MPH.

* IMPACTS...BLOWING AND DRIFTING SNOW. VISIBILITY ONE QUARTER MILE
  OR LESS AT TIMES IN OPEN AREAS. TRAVEL WILL BE DIFFICULT AND
  POSSIBLY DANGEROUS. WIND CHILLS READINGS LATER TONIGHT WILL
  CAUSE FROSTBITE IN 30 MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ023-024-090300-
/O.CON.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/
GRANT-HOOKER-
INCLUDING THE CITIES OF...HYANNIS...MULLEN
615 PM MST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
FRIDAY. 

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY.

* WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
043 
WWUS43 KLBF 090242 AAB
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CST THU JAN 8 2015

...DANGEROUS WIND CHILL READINGS LATE TONIGHT AND FRIDAY
MORNING...

.ANOTHER STRONG ARCTIC HIGH IS PLUNGING INTO THE CENTRAL PLAINS
PRODUCING DANGEROUS WIND CHILL READINGS ACROSS PARTS OF WESTERN
AND NORTH CENTRAL NEBRASKA.

NEZ004-094-091600-
/O.CAN.KLBF.WW.Y.0003.000000T0000Z-150109T0300Z/
/O.CON.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN...
KILGORE
742 PM MST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
FRIDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WINTER WEATHER ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT
FROM 2 AM TO 9 AM MST FRIDAY. 

* WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ022-091600-
/O.EXA.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/
GARDEN-
INCLUDING THE CITY OF...OSHKOSH
742 PM MST THU JAN 8 2015

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST FRIDAY.

* WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

NEZ005>010-023-024-091600-
/O.CON.KLBF.WC.Y.0003.150109T0900Z-150109T1600Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN
842 PM CST THU JAN 8 2015 /742 PM MST THU JAN 8 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/
TO 10 AM CST /9 AM MST/ FRIDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/
TO 10 AM CST /9 AM MST/ FRIDAY. 

* WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
620 
WWUS43 KLBF 091008 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 AM CST FRI JAN 9 2015

...DANGEROUS WIND CHILL READINGS THIS MORNING...

.ANOTHER STRONG ARCTIC HIGH IS PLUNGING INTO THE CENTRAL PLAINS
PRODUCING DANGEROUS WIND CHILL READINGS ACROSS PARTS OF WESTERN
AND NORTH CENTRAL NEBRASKA.

NEZ004>010-022>024-094-091600-
/O.CON.KLBF.WC.Y.0003.000000T0000Z-150109T1600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE
408 AM CST FRI JAN 9 2015 /308 AM MST FRI JAN 9 2015/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING. 

* WIND CHILL VALUES...FROM 20 BELOW TO 29 DEGREES BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

POWER
309 
WWUS43 KLBF 091609
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY IS ALLOWED TO EXPIRE...

.APPARENT TEMPERATURES HAVE WARMED ABOVE ADVISORY CRITERIA...THUS
THE WIND CHILL ADVISORY IS ALLOWED TO EXPIRE ON TIME.

NEZ004>010-022>024-094-091715-
/O.EXP.KLBF.WC.Y.0003.000000T0000Z-150109T1600Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE
1009 AM CST FRI JAN 9 2015 /909 AM MST FRI JAN 9 2015/

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...APPARENT TEMPERATURES HAVE WARMED ABOVE
  ADVISORY CRITERIA. HOWEVER...TEMPERATURES WILL STAY IN THE TEENS
  THIS AFTERNOON...ALLOWING FOR SUB ZERO WIND CHILL READINGS
  ACROSS NORTHERN NEBRASKA THROUGH THE AFTERNOON.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE
  CONDITIONS.


$$

JACOBS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 12:25 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Jan 8, 12:25 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1225 PM CST THU JAN 8 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM CST THU JAN 8 2015

MODELS IN FAIR AGREEMENT IN THE NEAR TERM. HAVE TRENDED FORECAST
TOWARDS THE NAM. SURFACE LOW PRESSURE OVER NORTHWEST SOUTH
DAKOTA...CLIPPER...CONTINUES TO DEEPEN. 3HR PRESSURE FALLS OVER
HURON AT 11MB. THIS IS SIGNIFICANT AS AN INDICATOR OF WINDS TO
COME AS THE COLD FRONT MOVES THROUGH WESTERN NEBRASKA TODAY AND
TONIGHT. HIGHS WILL BE REACHED BY EARLY AFTERNOON WITH FALLING
TEMPERATURES THROUGH FRIDAY MORNING AS COLD ARCTIC AIR RUSHES IN.
WINDS WILL BE SIGNIFICANT OVER NORTHERN NEBRASKA TODAY AND WITH 4
TO 8 INCHES OF SNOW ON THE GROUND OVER THE AREA EXPECT
CONSIDERABLE BLOWING AND DRIFTING SNOW. VERY LITTLE MOISTURE WITH
THE SYSTEM BUT DO EXPECT SOME LIGHT SNOW SHOWERS WITH STEEP LAPSE
RATES OVER NORTHERN NEBRASKA NORTH OF HIGHWAY 2 THROUGH THE
MORNING AND THEN SNOW CHANCES SHIFT WEST INTO THE HIGHER TERRAIN
OF THE PANHANDLE WITH UP SLOPE CONDITIONS. WILL CONTINUE THE
WINTER WEATHER ADVISORY TODAY WITH EMPHASIS ON BLOWING SNOW. WITH
THESE HIGHLIGHTS WILL HOLD OFF TILL DAY SHIFT FOR WIND CHILL
ADVISORY OVER NORTH CENTRAL NEBRASKA EARLY FRIDAY MORNING.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 355 AM CST THU JAN 8 2015

ARCTIC HIGH PRESSURE ACROSS THE AREA ON FRIDAY GOING TO KEEP
TEMPS DOWN. EVEN WITH SKIES BECOMING SUNNY AND LIGHT WESTERLY
DOWNSLOPING WINDS...HIGHS GENERALLY IN THE TEENS DUE TO 850 MB
TEMPS RANGING FROM -10 TO -15 C AND SNOW PACK TO LIMIT MIXING. AS
THE HIGH SLIDES TOWARDS THE EAST COAST A WARM FRONT WILL PUSH
ACROSS THE AREA FRIDAY NIGHT. THIS WILL SET THE STAGE FOR ANOTHER
NONE TYPICAL DIURNAL SWING OF TEMPS...WITH LOWS OCCURRING EARLY
IN THE NIGHT AND WARMING TOWARDS SUNRISE. MODELS GENERALLY WARM
850 MB TEMPS TO NEAR 0 C BY 12Z. TEMPS REBOUND NICELY FOR
SATURDAY ALTHOUGH SOME CONCERN THE SNOW PACK WILL BE A LIMITING
FACTOR AND KEPT HIGHS BELOW GUIDANCE.

AS WE CONTINUE THROUGH THE WEEKEND...A TRANSITION TO MORE ZONAL
FLOW DEVELOPS. AT THE SFC ANOTHER WEAK COLD FRONT ARRIVES
SATURDAY NIGHT WHICH WILL BRING A COOL DOWN FOR SUNDAY AND
MONDAY. SOUNDINGS SHOW A DRY LAYER FROM ABOUT 700 MB TO 800
MB...AND LIFT IS MARGINAL. FORECAST REMAINS DRY...HOWEVER SHOULD
SEE AND INCREASE OF CLOUDS. WILL NEED TO MONITOR FOR THE
POSSIBILITY OF NEEDING SOME FLURRIES...MAINLY IN THE
NORTHWEST...DUE TO UPSLOPE ADDED LIFT...BUT TOO LOW OF CONFIDENCE
RIGHT NOW.

NEXT WEEK AN UPPER LEVEL TROUGH DIGS ACROSS THE SW THEN EJECTS
ONTO THE SOUTHERN PLAINS. AHEAD OF THE LOW A SFC HIGH WILL DRIFT
TOWARDS THE UPPER/MID MISS RVR VALLEY. RETURN MOISTURE ON THE BACK
SIDE OF THE HIGH DUE TO SOUTHERLY WINDS/WAA PATTERN MAY BE ENOUGH
TO PRODUCE SOME LIGHT SNOW...FAVORED BY THE GFS...HOWEVER THE EC
KEEPS THE LOW A LITTLE FURTHER SW AND ACTIVITY REMAINS SOUTH OF
THE CWA. GFS TRENDED TOWARDS THE EC AND FORECAST ALSO TRENDED DOWN
WITH POPS ALONG WITH LIMITING MENTION TO JUST TUESDAY. TEMPS WILL
CONTINUE TO BE COOL DUE TO SNOW PACK LIMITING MIXING...AS 850 MB
TEMPS HOLD STEADY AS LOW CROSSES TO THE SOUTH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1159 AM CST THU JAN 8 2015

STRONG ARCTIC COLD FRONT MOVING ACROSS THE AREA THIS AFTERNOON.
MVFR CEILINGS WILL SPREAD SOUTH THROUGH THE AREA BEHIND THE
FRONT...BUT THOSE WILL CLEAR TONIGHT AS DRIER AIR MOVES INTO THE
AREA FROM THE NORTH. GUSTY NORTH TO NORTHWEST WINDS TO 40 KTS OR
SO WILL ALSO OCCUR BEHIND THE FRONT THROUGH THE AFTERNOON INTO
EARLY EVENING HOURS. A SNOW SHOWER OR TWO CANNOT BE RULED
OUT...ALONG WITH AREAS OF BLOWING SNOW AT THE SURFACE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 PM CST /8 PM MST/ THIS EVENING
FOR NEZ005>010-025>029-038-094.

&&

SHORT TERM...POWER
LONG TERM...MASEK
AVIATION...TAYLOR
Hazardous weather outlook, Jan 8, 4:52 AM CST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 AM CST THU JAN 8 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-091100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
452 AM CST THU JAN 8 2015 /352 AM MST THU JAN 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.
A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS WESTERN NEBRASKA TODAY
AND TONIGHT. STRONG NORTHWEST WINDS WILL COMBINE WITH FALLING
LIGHT SNOW AND EXISTING SNOW COVER TO CREATE AREAS OF BLOWING
SNOW AND DRIFTING SNOW. VISIBILITY WILL BE REDUCED TO A QUARTER
MILE AT TIMES AND EAST WEST ROADS MAY DRIFT SHUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
EARLY FRIDAY MORNING...GUSTY WINDS AND TEMPERATURES AT OR BELOW
ZERO WILL CREATE SUB ZERO WIND CHILLS FOR WESTERN AND NORTH
CENTRAL NEBRASKA. VALUES COLDER THAN 20 BELOW ZERO ARE POSSIBLE
FRIDAY MORNING...MAINLY FOR NORTHWEST AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MP

In the hours before

Local storm report, Jan 8, 12:49 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1249 PM CST THU JAN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     SNOW             NEWPORT                 42.60N 99.33W
01/08/2015  E0.0 INCH        ROCK               NE   CO-OP OBSERVER

            VISIBILITY DOWN TO 1/2 MILE IN TOWN...AND NEAR 1/4 MILE
            IN THE OPEN COUNTRY DUE TO BLOWING SNOW.

&&

BTAYLOR
Local storm report, Jan 8, 12:53 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1253 PM CST THU JAN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     SNOW             ONEILL                  42.46N 98.65W
01/08/2015  E0.0 INCH        HOLT               NE   LAW ENFORCEMENT

            KROS DRIVE FROM 4TH TO 10TH STREET CLOSED DUE TO BLOWING
            SNOW.

&&

BTAYLOR
Local storm report, Jan 8, 2:49 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CST THU JAN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     SNOW             6 N GORDON              42.89N 102.20W
01/08/2015  U0.0 INCH        SHERIDAN           NE   CO-OP OBSERVER

            NEAR ZERO VISIBILITY AT TIMES DUE TO BLOWING SNOW.

&&

MARTIN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 1:01 PM CSTAreal Flood AdvisoryLBFFrontier, Lincoln148 days

Nearby

Wind Chill Advisories in Nebraska, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.